I recently posted about my pug Annabel having seizures after being put on thyroid medicine. My 10 year old pug has been through a lot of tests, ultrasound, EKG, bloodwork and we have discovered that her thyroid medicine caused her liver enzymes to increase. She was taken off the medication and the seizures have stopped, her numbers have come down :-) The last test she just had was a bile acid blood test which showed her enzymes are still a bit high. So the vet recommended Denamarin to get those numbers down. I was just curious if anyone has had experience with this med/supplement. Annabel has been doing really well with no medication at all, seizures are a bit scary. I want her to be healthy and just don't want anything else to cause her harm. I love this site and all of the things I read from all of you. Thank you.
Yes, we've had pugs on Denamarin before and it helped! I don't know how it was interact with her seizure med's, but it is a good choice for the liver.
Alternately, you can buy silymarin or "Silibinin" (the active ingredient part of Milk Thistle) or SAM-e (S-Adenosylmethionine) separately from a human pharmacy, but Denamarin combines them for better effect and it's already dosed properly for dogs.
I would stick with the Denamarin for right now, but after you get the values down, another option is S.A.T. (Silymarin, Artichoke, and Turmeric Extracts) for Liver Support. We give this one to Wonka: https://www.amazon.com/gp/product/B0...?ie=UTF8&psc=1 We were giving him just the turmeric, but I recently switched him to give him a bit more liver support. His liver values are ok at the moment, but he's been on a lot of different med's and so I wanted to help out his liver a bit more right now.
Sending positive vibes for your girl and I hope her liver can recover and that the seizures are controlled.
Mom to Wonka the Dancing Pug, CGC, W-FD, W-TFD
and introducing... Miss Jelly Bean "Beanie" Licorice Pug
Forever in our hearts: Miss Nilla Sassafras Pug August 17, 2002 to April 19, 2018
No help...but lots of positive thoughts!
Chairperson of PDCA Rescue Committee
She is not on any meds right now. The seizures were caused (I believe now, 6 weeks later) due to the thyroid medicine. I am hopeful that this will help her. Thank You.
I'm glad to read the seizures have stopped. I don't have any experience with Denamarin so I can't offer any advice but I will be praying for Annabel's complete recovery and return to good health.
We never touch people so lightly that we don't leave a trace.
We were given Denamarin when liver readings were off and it helped.
Bella, mummy to Snifter and Toddy!